MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the completion of an interventional procedure of the tibial peroneal trunk involving a (b)(6) year-old male patient with a history of an iliac embolectomy "a few weeks ago", a flexor ansel guiding sheath separated into several pieces.Access was obtained in the right common femoral artery, which was reportedly scarred.The bifurcation was noted to be normal, however the anatomy was highly calcified.An unknown 0.035 inch wire guide was used during the procedure.The complaint device was in place for less than one hour.Upon removal of the device, with the dilator in place, resistance was reported and the shaft separated in multiple places.The separated portions were able to be removed by hand as the device was removed.The patient's outcome was reported as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor ansel guiding sheath was returned to cook for investigation.The device was returned with bio-matter throughout, and the sheath was separated into 3 sections connected by an elongated coil.The dilator was returned partially inserted in the sheath and was difficult to remove due to the elongation of the dilator material.Accordion damage was noted on the proximal separated section and it was measured to be 30.5cm in length.The middle section was measured to be 8cm long and the distal section was 9.4cm long.The endhole was noted to be out of round and all of the separated edges were jagged with a torn appearance.One port of the stopcock was broken off.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could have contributed to this failure mode.While this nonconformance was potentially related, the affected units were scrapped before order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which warns to reinsert the dilator prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device, but to the patient¿s condition.Reportedly, the patient¿s anatomy presented with scarring at the access site and notable calcification within the target vessel.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information: upon receipt of the complaint device on 17sep2019, one port of the stopcock was found to be broken off in addition to the originally reported separations.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81): device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9083090
Report Number1820334-2019-02357
Device Sequence Number19474844
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)220719(10)9891257
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number9891257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/17/2019
11/04/2019
03/23/2020
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date09/23/2019
11/06/2019
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR